MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA PROTECTOR CUFF PILOT SIZE 4

TELEFLEX MEDICAL LMA PROTECTOR CUFF PILOT SIZE 4
Model Number IPN047898
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported ""the insertion of the lma protector was difficult, the anaesthesia was deepened, the lma protector was removed from the mouth and a gudel tube was inserted for a light mask ventilation.During the insertion of the guedel tube, a foreign part was discovered in the patient's throat.This part, a small plastic ring was removed out of the patient's throat.This ring is usually at the tip of the lma tube".No patient injury or harm reported.Patient condition reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The sample was returned by the customer and sent to the manufacturing site for investigation.The manufacturing site reports a visual exam was performed and it was observed that the small plastic ring (seen in a photo provided by the customer) that was reported detached from the lma protector was not returned along with the sample.The manufacturer also reports "both areas (backplate distal end and drain tube to backplate gluing area) have the presence of the glue on the jointing area.There was no clear evidence that an excess glue was detached from both area.Furthermore, the foreign part (small plastic ring) as per complaint description was not available with complaint sample to further investigate and match to identify which location the foreign material origin from." a device history record review was performed and no relevant findings were identified.Based on the investigation performed, the complaint was confirmed; however, a root cause could not be established.

Brand Name
LMA PROTECTOR CUFF PILOT SIZE 4
Common Device Name
LMA PROTECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key11740411
Report Number9681900-2021-00011
Device Sequence Number3673068
Product Code CAE
UDI-Device Identifier05060112313868
UDI-Public05060112313868
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/28/2022
Device Model NumberIPN047898
Device Catalogue Number192040
Device Lot NumberPMDFZB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUDEL TUBE; GUDEL TUBE